MAUDE Adverse Event Report: AMO Manufacturing Netherlands TECNIS Odyssey Toric II IOL; Lens, Multifocal Intraocular

AMO Manufacturing Netherlands TECNIS Odyssey Toric II IOL; Lens, Multifocal Intraocular
Model Number DRT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227)
Date of Event 01/02/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient implanted bilaterally with multifocal toric intraocular lenses (iols) experienced poor quality of vision, intolerable halos, and glare following implantation and was unable to drive at night.Visual symptoms were first identified during post-operative examinations.Pre-operative bscva was reported as 20/25 in the right eye and 20/20 in the left eye, while post-operative bscva was 20/20 in both eyes.Due to difficulty adapting to the lenses, the lenses in both eyes were explanted.The replacement lenses were non-johnson & johnson lenses with a power of 17.0 diopters.No capsule tear occurred, and no unplanned medical or surgical interventions, including vitrectomy, incision enlargement, sutures, or medications outside the standard of care, were required.No pre-existing conditions were reported.The patient outcome was reported as doing well following surgery; however, the patient still requires lens adjustment with praxis.The customer indicated that the directions for use were followed.No further information was provided.This report pertains to the patient's left eye.A separate report is being submitted to document the event associated with the patient's right eye.
 
Additional Manufacturer Narrative
Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect - impact code: 4619 - temporary impairment (this code is used for the reported halo vision- surgical intervention required & glare surgical intervention required) all pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS Odyssey Toric II IOL
Common Device Name
Lens, Multifocal Intraocular
Manufacturer (Section D)
AMO Manufacturing Netherlands
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
+1(714)247-8552
MDR Report Key50105623
Report Number3012236936-2026-000227
Device Sequence Number5306479
Product Code MFK
UDI-Device Identifier05050474811898
UDI-Public(01)05050474811898(17)280128
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRT225
Device Catalogue NumberDRT2250175
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/31/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2026
Supplement Date Received by Manufacturer08/10/2026
Initial Report FDA Received Date07/31/2026
Supplement Report FDA Received Date08/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight186 LB
Patient RaceWhite